Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 217, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 26, 2000, 8:42 PM CDT for Nemaha County, Richardson County, Nebraska. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 26, 2000, 8:42 PM CDT (01:42 UTC)
- Expired
- Jul 26, 2000, 9:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Nemaha County, NE, Richardson County, NE
The radar
The Omaha radar (KOAX), 122 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 8:55 PM CDT | Thunderstorm Wind 50 E | Nemaha, NE | Thunderstorm winds gusts of 60 mph were estimated in Nemaha. |
| Jul 26, 9:40 PM CDT | Hail 1.75 | Johnson, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3294 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KOAX 270142
SVROMA
NEC127-147-270230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA NE
842 PM CDT WED JUL 26 2000
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NEMAHA COUNTY IN SOUTHEAST NEBRASKA
RICHARDSON COUNTY IN SOUTHEAST NEBRASKA
* UNTIL 930 PM CDT
* AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM JUST EAST OF BROWNVILLE...OR ABOUT 25 MILES
NORTH OF FALLS CITY...MOVING SOUTHWEST AT 45 MPH.
SOME LOCATIONS IN THE PATH OF THE STORM THROUGH 930 PM CDT
INCLUDE...AUBURN...BARADA...BROCK...JOHNSON...DAWSON...HUMBOLDT...
SALEM...
IF YOU ARE IN THE WARNED AREA...PREPARE FOR DAMAGING WINDS...LARGE
HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING. GET INTO A REINFORCED
BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS.
LAT...LON 4040 9537 4051 9553 4049 9606 4000 9601
40E07 9553
BYRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:40 PM CDT, 6 hours 2 minutes earlier.
Area forecast discussion, Jul 26, 2:40 PM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 240 PM CDT WED JUL 26 2000 DISCUSSION WILL BE CUT SHORT. SEVERE WEATHER POTENTIAL EXISTS WITH MODERATE INSTABILITY AND DECENT SHEAR. TORNADO WATCH 622 ISSUED FOR PARTS OF THE FORECAST AREA. FRONTAL BOUNDARY CONTINUES TO SAG SOUTH ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA...WITH GOOD POOLING OF MOISURE ALONG THE BOUNDARY. SFC DEWPOINTS WERE 70 TO 75. SEVERE THREAT SHOULD SPREAD SEWD OUT OF THE AREA BY LATE EVENING. NGM MOS DOES NOT LOOK TOO BAD THROUGH FRIDAY. FRONT SHOULD STALL TO OUR SOUTH...WITH PRETTY GOOD LIFT WITH SELY FLOW AT LOW LEVELS. THE 500 MB RIDGE EXPANDS LATER TNGT AND THURSDAY...BUT A SHORTWAVE TROF IS EXPECTED TO MOVE SEWD IN THE NW FLOW ALOFT. THIS SHOULD GIVE US A PRETTY GOOD CHANCE OF STORMS FROM LATE THURSDAY AFTERNOON INTO FRIDAY MORNING. STILL SOME CHANCE IN THE 3-5 DAY PERIOD WITH HIGHS IN THE 80S AND LOWS IN THE 60S. .OMA...NONE MILLER
In the hours before
Special weather statement, Jul 26, 5:15 PM CDT, 3 hours 27 minutes before
NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>093- IAZ043-055-056-069-079-080-090-091-270600- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 515 PM CDT WED JUL 26 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTER ACTIVATION IS LIKELY TO BE NEEDED THIS EVENING AND TONIGHT...MAINLY SOUTH OF A LINE FROM ALBION TO ONAWA IOWA. A COLD FRONT IS MOVING SOUTH THROUGH NORTHERN NEBRASKA AND WEST CENTRAL IOWA. THIS FRONT WILL INTERACT WITH VERY UNSTABLE AIR LOCATED FURTHER SOUTH TO PRODUCE VERY STRONG THUNDERSTORMS. SOME OF THESE STORMS COULD PRODUCE TORNADOES THIS EVENING DUE TO STRONG WIND SHEAR NEAR THE FRONT. LARGE HAIL AND HEAVY RAIN ARE ALSO LIKELY WITH SOME STORMS. SEVERE STORMS COULD PERSIST WELL INTO THE NIGHT... BUT THE TORNADO POTENTIAL WILL BE STRONGEST THIS EVENING WHEN INSTABILITY IS GREATEST. THE SEVERE WEATHER IS EXPECTED TO MOVE SOUTH WITH THE COLD FRONT. POLLACK
Local storm report, Jul 26, 6:10 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
610 PM CDT WED JUL 26 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
555 PM WALNUT IA 2.75 INCH HAIL
07/26/00 POTTAWATTAMIE
555 PM WALNUT IA 60 MPH TSTM GUST
07/26/00 POTTAWATTAMIE
600 PM 1 S AND 1 E WALNUT IA WALL CLOUD2
07/26/00 POTTAWATTAMIE
ZAPOTOCNYLocal storm report, Jul 26, 6:52 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
652 PM CDT WED JUL 26 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0632 PM 10 E OAKLAND IA TORNADO
07/26/00 POTTAWATTAMIE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 26, 6:56 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
656 PM CDT WED JUL 26 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....$Special weather statement, Jul 26, 7:07 PM CDT, 1 hour 35 minutes before
IAZ043-055-056-NEZ015-030>034-042>045-270045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 707 PM CDT WED JUL 26 2000 ...TORNADO WATCH 622 CANCELED NORTH OF A COLUMBUS TO FREMONT TO ELK HORN IOWA LINE... TORNADO WATCH 622 IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES IN EAST CENTRAL NEBRASKA... BOONE...MADISON...STANTON...CUMING...THURSTON...BURT...PLATTE... COLFAX...DODGE... AND WASHINGTON. THE TORNADO WATCH IS ALSO NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES IN SOUTHWEST IOWA... MONONA...HARRISON...AND SHELBY. THE SEVERE WEATHER THREAT HAS MOVED FURTHER SOUTH AND WILL NO LONGER AFFECT THESE AREAS. B SMITH
Local storm report, Jul 26, 7:11 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
711 PM CDT WED JUL 26 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM CARSON IA .75 INCH HAIL
07/26/00 POTTAWATTAMIE REPORTED BY FIRE AND
RESCUE.The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:32 PM CDT | Tornado Warning | OAX | Cass | 28 min |
| Jul 26, 7:36 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 24 min |
| Jul 26, 7:56 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe, Sarpy | 49 min |
| Jul 26, 8:43 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 37 min |
| Jul 26, 8:59 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 31 min |
| Jul 26, 9:24 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha | 36 min |
| Jul 27, 6:41 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.